Alert archive / Illinois / Freeze Warnings in 2012

Freeze Warning 7, NWS Lincoln, IL

October 28, 201227 counties in Illinois

NWS Lincoln, IL issued this freeze warning at Oct 28, 2012, 3:00 PM CDT for 27 counties in Illinois. It took effect at Oct 29, 2012, 2:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 28, 2012, 3:00 PM CDT (20:00 UTC)
In effect from
Oct 29, 2012, 2:00 AM CDT
Expired
Oct 29, 2012, 8:00 AM CDT
In force
6 hr
Issued by
NWS Lincoln, IL
All 27 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Coles County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Effingham County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 8 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
861 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

596 
WWUS73 KILX 282000
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
300 PM CDT SUN OCT 28 2012

...FREEZING TEMPERATURES EXPECTED LATE TONIGHT...

ANOTHER COLD NIGHT IS IN STORE ACROSS CENTRAL ILLINOIS TONIGHT. AS
SKIES CLEAR AND WINDS DIMINISH LATER THIS EVENING...TEMPERATURES
WILL BEGIN TO DROP OFF. OVERNIGHT LOWS WILL GENERALLY BOTTOM OUT
AROUND 30 DEGREES...WITH A FEW FAVORED LOW-LYING SPOTS DIPPING
INTO THE UPPER 20S. 

ILZ027>031-036>038-040>045-047>056-061-062-066-290900-
/O.NEW.KILX.FZ.W.0007.121029T0700Z-121029T1300Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-CASS-MENARD-SCOTT-
MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-SHELBY-
CUMBERLAND-EFFINGHAM-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...
SHELBYVILLE...EFFINGHAM
300 PM CDT SUN OCT 28 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY. 

* TEMPERATURE...LOW TEMPERATURES TONIGHT WILL DROP TO AROUND 30
  DEGREES ALONG AND WEST OF I-57. 

* IMPACTS...SEVERAL HOURS OF BELOW FREEZING TEMPERATURES LATE
  TONIGHT INTO EARLY MONDAY MORNING WILL LIKELY KILL SENSITIVE
  PLANTS LEFT OUTDOORS. THIS WILL ESSENTIALLY END THE GROWING
  SEASON ACROSS THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$


BARNES
3 follow-up statements
718 
WWUS73 KILX 290410
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1110 PM CDT SUN OCT 28 2012

...FREEZING TEMPERATURES EXPECTED EARLY MONDAY MORNING...

ANOTHER COLD NIGHT IS IN STORE ACROSS CENTRAL ILLINOIS TONIGHT. THE
COMBINATION OF A CLEAR SKY AND LIGHTER WIND SPEEDS WILL ALLOW FOR
EARLY MORNING TEMPERATURES TO BOTTOM OUT AROUND 30 DEGREES...WITH
A FEW FAVORED LOW-LYING SPOTS DIPPING INTO THE UPPER 20S.

ILZ027>031-036>038-040>045-047>056-061-062-066-291300-
/O.CON.KILX.FZ.W.0007.121029T0700Z-121029T1300Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-CASS-MENARD-SCOTT-
MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-SHELBY-
CUMBERLAND-EFFINGHAM-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...
SHELBYVILLE...EFFINGHAM
1110 PM CDT SUN OCT 28 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT MONDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT MONDAY. 

* TEMPERATURE...LOW TEMPERATURES WILL DROP TO AROUND 30 DEGREES
  ALONG AND WEST OF I-57 EARLY MONDAY MORNING. 

* IMPACTS...SEVERAL HOURS OF BELOW FREEZING TEMPERATURES WILL
  LIKELY KILL SENSITIVE PLANTS LEFT OUTDOORS. THIS WILL
  ESSENTIALLY END THE GROWING SEASON ACROSS THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
493 
WWUS73 KILX 290840
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
340 AM CDT MON OCT 29 2012

...FREEZING TEMPERATURES EXPECTED EARLY THIS MORNING...

ILZ027>031-036>038-040>045-047>056-061-062-066-291300-
/O.CON.KILX.FZ.W.0007.000000T0000Z-121029T1300Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-CASS-MENARD-SCOTT-
MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-SHELBY-
CUMBERLAND-EFFINGHAM-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...
SHELBYVILLE...EFFINGHAM
340 AM CDT MON OCT 29 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

* TEMPERATURE...LOW TEMPERATURES WILL DROP TO AROUND 30 DEGREES 
  ALONG AND WEST OF I-57 EARLY THIS MORNING. 

* IMPACTS...SEVERAL HOURS OF BELOW FREEZING TEMPERATURES WILL 
  LIKELY KILL SENSITIVE PLANTS LEFT OUTDOORS. THIS WILL 
  ESSENTIALLY END THE GROWING SEASON ACROSS THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$


SHIMON
097 
WWUS73 KILX 291254
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
754 AM CDT MON OCT 29 2012

ILZ027>031-036>038-040>045-047>056-061-062-066-291400-
/O.EXP.KILX.FZ.W.0007.000000T0000Z-121029T1300Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-CASS-MENARD-SCOTT-
MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-SHELBY-
CUMBERLAND-EFFINGHAM-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...
SHELBYVILLE...EFFINGHAM
754 AM CDT MON OCT 29 2012

...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING...

WITH THE ONSET OF SUNRISE...TEMPERATURES WILL RISE BACK UP ABOVE
FREEZING AFTER 8 AM CDT. THUS THE FREEZE WARNING WILL BE ALLOWED
TO EXPIRE AT THAT TIME.

$$


SHIMON

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Oct 28, 2:53 PM CDT, 7 minutes earlier.

Area forecast discussion, Oct 28, 2:53 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
253 PM CDT SUN OCT 28 2012

.DISCUSSION...
ISSUED 253 PM CDT SUN OCT 28 2012

SHORT TERM...TONIGHT THROUGH WEDNESDAY

MOSTLY CLOUDY SKIES CURRENTLY PREVAIL ACROSS CENTRAL AND SOUTHEAST
ILLINOIS...HOWEVER THIS LARGELY DIURNAL CLOUDINESS WILL DISSIPATE
AFTER SUNSET. THE 4000 TO 5000FT CLOUDS ARE BEST REPRESENTED BY
THE NAM 850MB RH FIELD...WHICH SHOWS MOISTURE PUSHING FURTHER
SOUTHWARD AND DIMINISHING BETWEEN 00Z AND 03Z. AM THEREFORE
EXPECTING MOSTLY CLEAR CONDITIONS ACROSS THE BOARD BY LATE EVENING.
WITH CLEAR SKIES OVERNIGHT...LOW TEMPERATURES WILL ONCE AGAIN DROP
TO AROUND OR SLIGHTLY BELOW FREEZING IN MANY LOCATIONS. AS HAS BEEN
THE CASE FOR THE PAST FEW NIGHTS...THE STRONGEST WINDS OF BETWEEN
8 AND 10 MPH WILL PERSIST ALONG THE ILLINOIS/INDIANA BORDER...WITH
LIGHTER WINDS OF AROUND 5 MPH FURTHER WEST ACROSS THE ILLINOIS
RIVER VALLEY. THE SLIGHTLY STRONGER WINDS ACROSS THE FAR E/SE KILX
CWA SHOULD MIX THE ATMOSPHERE ENOUGH TO KEEP LOWS A DEGREE OR TWO
ABOVE FREEZING. ELSEWHERE...RADIATIONAL COOLING WILL ALLOW OVERNIGHT
TEMPS TO DIP INTO THE UPPER 20S AND LOWER 30S. WILL THEREFORE
ISSUE A FREEZE WARNING FOR MUCH OF CENTRAL ILLINOIS...ENCOMPASSING
ALL AREAS ALONG AND WEST OF I-57.

AS HURRICANE SANDY TRACKS NORTHWARD TOWARD NEW JERSEY...LOW-LEVEL
FLOW WILL GRADUALLY BACK FROM N/NE THIS EVENING TO N/NW ON MONDAY.
THIS PARTICULAR FETCH WILL TEND TO KEEP ANY LAKE-ENHANCED CLOUD
COVER FROM LAKE MICHIGAN FURTHER EAST ACROSS INDIANA. NAM 850MB
FIELD SHOWS THIS TREND QUITE NICELY...SUGGESTING A MOSTLY SUNNY
DAY ACROSS MUCH OF THE AREA...WITH SCATTERED TO BROKEN CLOUD COVER
ALONG THE ILLINOIS/INDIANA BORDER. DESPITE THE INCREASED
SUNSHINE...COOL NORTHERLY FLOW WILL KEEP AFTERNOON HIGHS IN THE
LOWER TO MIDDLE 50S. IN ADDITION TO THE COOL CONDITIONS...THE WIND
WILL INCREASE AS THE PRESSURE GRADIENT TIGHTENS IN ADVANCE OF
SANDY. FORECAST SOUNDINGS AND NUMERIC GUIDANCE SUGGEST N/NW WINDS
GUSTING TO BETWEEN 25 AND 30 MPH ALONG AND EAST OF I-57...WITH 15
TO 20 MPH GUSTS FURTHER WEST.

ALL MODELS BRING HURRICANE SANDY ONSHORE ACROSS NEW JERSEY MONDAY
EVENING...THEN TRACK THE POWERFUL SYSTEM ONLY VERY SLOWLY NORTHWARD
INTO NEW ENGLAND BY WEDNESDAY. THIS PARTICULAR TRACK KEEPS ANY
PRECIP EAST OF ILLINOIS ACROSS INDIANA AND OHIO TUESDAY INTO
WEDNESDAY. FURTHER WEST...SUBSIDENCE ON THE BACK SIDE OF THE
SYSTEM WILL ENSURE MOSTLY SUNNY AND DRY CONDITIONS BOTH DAYS.
MAIN WEATHER IMPACT FROM SANDY ACROSS CENTRAL ILLINOIS WILL BE
INCREASED WINDS...WITH TUESDAY APPEARING TO BE THE WINDIEST DAY.
FORECAST SOUNDINGS AND NUMERIC GUIDANCE INDICATE N/NW GUSTS OF 35
TO 40 MPH ALONG AND EAST OF I-57...WITH 25 TO 30 MPH GUSTS ACROSS
THE REMAINDER OF THE AREA.

LONG TERM...THURSDAY THROUGH SUNDAY

DEEP UPPER LOW ASSOCIATED WITH THE REMNANTS OF SANDY WILL LIFT
INTO EASTERN CANADA BY THE END OF THE WEEK...ALLOWING UPPER
HEIGHTS TO RISE ACROSS THE MIDWEST. END RESULT WILL BE A WARMING
TREND...WITH HIGHS REACHING THE UPPER 50S TO AROUND 60 ON
FRIDAY...THEN INTO THE 60S BY SATURDAY. MODELS STILL DISAGREE
ABOUT THE NEXT APPROACHING STORM SYSTEM EARLY NEXT WEEK...WITH
THE ECMWF CONTINUING TO BE THE MORE AMPLIFIED AND THUS SLOWER
MODEL. BOTH THE GFS AND ECMWF TRACK AN UPPER SHORT-WAVE ONTO THE
WEST COAST BY THURSDAY/FRIDAY...THEN AMPLIFY IT AS IT CROSSES THE
ROCKIES OVER THE WEEKEND. THE DIFFERENCE LIES IN HOW MUCH
AMPLIFICATION OCCURS. THE MORE PROGRESSIVE GFS BRINGS THE WAVE AND
ASSOCIATED FRONT INTO ILLINOIS AS QUICKLY AS SATURDAY NIGHT INTO
SUNDAY...WHILE THE SLOWER ECMWF HOLDS IT BACK UNTIL SUNDAY NIGHT
INTO MONDAY. GIVEN TIMING DISCREPANCY...WILL ONLY MENTION LOW
CHANCE POPS ACROSS THE WESTERN HALF OF THE CWA ON SUNDAY...WITH
BETTER RAIN CHANCES LIKELY ARRIVING SUNDAY NIGHT INTO MONDAY.

BARNES
&&

.AVIATION...
ISSUED 1227 PM CDT SUN OCT 28 2012

VFR CONDITIONS WILL CONTINUE AT ALL SITES NEXT 24HRS. SCATTERED TO
BROKEN CLOUD COVER THAT HAS MOVED IN FROM THE NORTHEAST...OFF LAKE
MICH...WILL CONTINUE THROUGH THE AFTERNOON. CMI/DEC/BMI LOOK TO BE
MAINLY BROKEN THIS AFTERNOON WITH CONDITIONS BECOMING SCATTERED
TOWARD EVENING. PIA AND SPI SHOULD REMAIN MAINLY SCATTERED WITH
PERIODS OF BROKEN CLOUDS THROUGH AFTERNOON. CLOUDS SHOULD THEN
CLEAR THIS EVENING AND REMAIN CLEAR OVERNIGHT AND INTO TOMORROW
AS THE SFC RIDGE SLOWLY MOVES CLOSER TO THE AREA. WINDS WILL BE N-NE
THIS AFTERNOON...NORTHERLY TONIGHT AND THEN N-NW TOMORROW. WIND
SPEEDS WILL BE STRONGEST IN THE EAST THROUGH THE PERIOD WITH
LIGHTER WINDS WEST AND OVERNIGHT.

AUTEN
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 2 AM TO 8 AM CDT MONDAY FOR ILZ027>031-
036>038-040>045-047>056-061-062-066.

&&
Hazardous weather outlook, Oct 28, 2:54 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
254 PM CDT SUN OCT 28 2012

ILZ027>031-036>038-040>045-047>056-061-062-066-291100-
CASS-CHAMPAIGN-CHRISTIAN-COLES-CUMBERLAND-DE WITT-DOUGLAS-
EFFINGHAM-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-
MORGAN-MOULTRIE-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-
TAZEWELL-WOODFORD-
254 PM CDT SUN OCT 28 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LOW TEMPERATURES BELOW FREEZING ARE LIKELY TONIGHT INTO MONDAY
MORNING. THESE CHILLY CONDITIONS MAY HARM ANY REMAINING TENDER
VEGETATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ046-057-063-067-068-071>073-291100-
CLARK-CLAY-CRAWFORD-EDGAR-JASPER-LAWRENCE-RICHLAND-VERMILION-
254 PM CDT SUN OCT 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

AUTEN

Nearby

Freeze Warnings in Illinois, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.